Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Blood in urine, pinching sensation at base of penis. History of diverticulitis and artery blockage. Taking Clopidogrel. Help

Hi..
I'm a 67 yr old male experiencing blood in my urine. There is no pain, per se, but when I urinate there is a pinching like sensation at the base of my penis. Hold on to your hat!!!! For several years (about 6) I have been treated for hypertension. Also high colesterol and triglycerides. I am currently taking AMLODIPINE BESYLATE - 10MG TAB - 1 Daily, METOPROLOL SUCC (Generic for Toprol)- 100 MG TAB - 1 Daily, ASPRIN - 81 MG - 1 Daily, CRESTOR - 5 MG - 1 Daily 3 x per week, TRILIPIX - 45 MG - 1 Daily, CoQ10 - 100 MG - 3 Daily, . Secondary to the hypertension I developed chronic kidney desease, I take LOSARTIN - 50 MG - 1 Daily. About 2 years ago I suffered an episde of diverticulitis. I took a series of anti-biotics and underwent a colonoscopy. A small nodule was discovered on the apex of my prostate. It was biopsied and the results were positive for prostate cancer. I underwent 39 external radiation treatments and am being monitored without medication. There was blood in my urine after the biopsy and again for a short time after radiation treatment, but it stopped without the aid of antibiotics. In the interim, I was diagnosed with Parkinsonism , for which I take CARBIDOPA-LEVODOPA - 25-100 Tab - 3 Daily and NUVIGIL (Armodafinil) - 250 MG - 1 Daily. In September 2012 I underwent 2 angiograms due to a blockage in the arteries of my heart. In January 2013 I had a CABG at Mt. Sinai hospital in NYC. I was released and currently I am undergoing out-patient cardio Rehab. at Robert Wood Johnson University Hospital in New Brunswik, NJ. I am taking CLOPIDOGREL BISULFATE (Generic for Plavix) - 75 MG TAB - 1 Daily, CRESTOR - 5 MG - 1 Daily, TRILIPIX - 45 MG - 1 Daily, CoQ10 - 100 MG - 3 Daily, FERRO-SEQUAL - 50 MG TAB - 1 Daily, DUCOSATE SODIUM (Generic for Colace) - 3x 100 MG SOFTGELS - 1 Daily. So what do you think? Should I be concerned about the blood in my urine? If so, what is my next best step?
Tue, 4 Jun 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,  
Treatment/Therapy
Medical Topics ,  
Urologist 's  Response
Hello
Thanks for your query.Based on the facts that you have posted it appears that you have been suffering from multiple health issues since last 6 years.

Your present problem of passing blood could be due to either Haemorrhagic Cystitis due to side effect of the drug Clopidogrel 75 mg.

This drug is derivative of Aspirin and known blood thinner and may cause bleeding .
Second possibility of recurrent cancer of the prostate has to be ruled out.

Please stop taking Clopidogrel and observe for couple of days .If bleeding does not stop you may need to get your endoscopic examination of bladder( Cystoscopy) done by qualified Urologist.
Dr.Patil.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Yesterday I was seen in an Urgent Care for lower left abdominal pain - after a urine test they ruled out UTI and diagnosed me with Diverticulitis...

Recent questions on  Haemorrhagic cystitis

doctor1 MD

blood in the urine most of the day

doctor1 MD

Hi..
I'm a 67 yr old male experiencing blood in my urine. There is no pain, per se, but when I urinate there is a pinching like sensation at the...